Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 201, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 15, 2003, 10:22 AM CDT for Gibson County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2003, 10:22 AM CDT (15:22 UTC)
- Expired
- May 15, 2003, 11:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Gibson County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WUUS53 KPAH 151522
SVRPAH
INC051-151600-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1022 AM CDT THU MAY 15 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GIBSON COUNTY IN SOUTHWEST INDIANA
* UNTIL 1100 AM CDT
* AT 1022 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF JOHNSON...OR ABOUT 10
MILES SOUTHWEST OF MOUNT CARMEL...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE FORT BRANCH...HAUBSTADT...MACKEY...
OWENSVILLE AND SOMERVILLE
LARGE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL
SHELTER.
LAT...LON 3837 8778 3829 8732 3822 8733 3822 8745
3818 8748 3819 8768 3824 8790 3832 8788
3829 8785 3834 8784 3837 8781
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:42 AM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, May 15, 1:42 AM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 AM CDT THU MAY 15 2003 PRIMARY FORECAST CONCERN REMAINS THE PERIODIC CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. SCATTERED STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER PORTIONS OF THE CWA AS A RESULT OF UPPER LEVEL ENERGY AND VERY UNSTABLE AIRMASS. EXPECT THE SEVERITY OF THESE STORMS TO SLOWLY DIMINISH. A WEAK FRONTAL SYSTEM IS EXPECTED TO PROGRESS SLOWLY ACROSS THE REGION TODAY IN RESPONSE TO AN UPPER LEVEL LOW DIGGING SOUTHEAST FROM THE NORTHERN PLAINS INTO THE SOUTHERN GREAT LAKES REGION. AS A RESULT...WILL KEEP POPS EVERYWHERE TODAY WITH HIGHEST CHANCES (50) OVER THE NORTHEAST SECTIONS. STEEPEST MID LEVEL LAPSE RATES (>6.25 C/KM) WILL REMAIN OVER THE NE SECTIONS ALSO. FEEL THAT BEST CHANCES FOR RW/TRW WILL BE MAINLY THIS MORNING AS AXIS OF UPPER TROF AND VORT MAX WILL PASS EAST OF THE REGION BETWEEN 18Z AND 00Z. AREA SHOULD BE DRY TONIGHT WITH FRONT TO THE SOUTH. WILL REINTRODUCE POPS (RW/TRW) ON FRIDAY AS A VIGOROUS SYSTEM LIFTS EAST NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS SYSTEM WILL LIFT THE AFOREMENTIONED FRONT BACK UP TO THE MO/AR AND KY/TN BORDERS ON FRIDAY. THIS WILL SET THE STAGE FOR A GOOD OVERRUNNING SCENARIO THAT DUE TO THE TRACK OF THIS SYSTEM WILL CONTINUE THROUGH SATURDAY NIGHT. ETA/GFS/NGM SLIGHTLY DIFFERENT IN THEIR HANDLING OF THIS SYSTEM WITH GFS BEING MOST AGGRESSIVE...SO WILL GO WITH A COMPROMISE ON TIMING OF THE RETURN OF PRECIP ON FRIDAY. SHOWALTER INDICES REMAIN AT OR BELOW ZERO SO WILL EXPECT ELEVATED SHOWERS AND THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY NIGHT. WILL INCREASE POPS INTO THE LIKELY CATEGORY FOR FRIDAY...FRIDAY NIGHT...AND SATURDAY. WILL MAKE NO CHANGES BEYOND FIFTH PERIOD. .PAH...NONE. JAP
Hazardous weather outlook, May 15, 4:26 AM CDT, 5 hours 56 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 426 AM CDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE QUAD STATE REGION TODAY...ESPECIALLY THIS MORNING. THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING WEATHER SYSTEM TODAY. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A RISK OF THUNDERSTORMS EACH DAY EXCEPT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...ESPECIALLY THIS MORNING INTO THE EARLY AFTERNOON HOURS. JAP
In the hours before
Local storm report, May 15, 9:55 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
955 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM MT. ERIE IL 1.00 INCH HAIL
05/15/03 WAYNELocal storm report, May 15, 9:59 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
959 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0951 AM ALBION IL 1.00 INCH HAIL
05/15/03 EDWARDSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 9:31 AM CDT | Severe Thunderstorm Warning | PAH | Pike | 44 min |
| May 15, 10:15 AM CDT | Severe Thunderstorm Warning | PAH | Spencer | 30 min |
| May 15, 10:37 AM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 38 min |
| May 15, 11:07 AM CDT | Severe Thunderstorm Warning | PAH | Warrick | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.